Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 3, 2018, 2:12 PM MDT for Los Alamos County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 2:12 PM MDT (20:12 UTC)
- Expired
- Aug 3, 2018, 2:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
County Los Alamos County, NM
The radar
The Albuquerque radar (KABX), 94 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS85 KABQ 032012 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 212 PM MDT FRI AUG 3 2018 NMZ511-517-518-032045- Lower Chama River Valley-Santa Fe Metro Area-Jemez Mountains- 212 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOS ALAMOS AND NORTHWESTERN SANTA FE COUNTIES UNTIL 245 PM MDT... At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over White Rock, or 9 miles southeast of Los Alamos, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... White Rock, Pojoaque, Bandelier National Monument, Cuyamungue, Chupadero and San Ildefonso Pueblo. Accumulations of small hail on roads can create very slick and hazardous driving conditions. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3578 10627 3588 10624 3588 10591 3562 10599 TIME...MOT...LOC 2012Z 283DEG 12KT 3580 10619 $$ 33
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:54 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 3, 11:54 AM MDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1154 AM MDT Fri Aug 3 2018 .AVIATION... 18Z TAF CYCLE An upper level trough currently crossing CO and northern NM should result in a relatively early crop of showers and thunderstorms. Given the upper level dynamics and abundant moisture in place, look for clusters and lines of storms to form and move toward the east or southeast at speeds around 10 to 20 kt this afternoon, then 15 to 25 kt this evening. There will be notable clearing in the wake of this convection as drier air advects into the state from the northwest behind the exiting trough. Most of the activity should exit east of northern and central NM by midnight. Storms will be more isolated on Saturday due to the drier air, plus the subtropical ridge will move overhead. 44 && .PREV DISCUSSION...1127 AM MDT Fri Aug 3 2018... .UPDATE... Steered the forecast for today and tonight closer to the NAM and HREF solutions, as they seem to be latching on to the upper level short waves moving into Colorado and New Mexico. Have added a locally heavy rainfall threat and some strong to severe potential in the east central to northeastern plains. Heavy downpours are expected amidst widespread PWATs of 1.0 to 1.4 inches, and while steering flow appears to be fairly strong at about 10 to 15 knot to the southeast, wet antecedent soil conditions could lead to some flash flooding in a few areas. New zone forecast package is already out. 52 && .PREV DISCUSSION...323 AM MDT Fri Aug 3 2018... .SYNOPSIS... A disturbance will move across Colorado and northern New Mexico today, leading to an uptrend in thunderstorm coverage with a few strong storms likely across northeast portions of the state. High pressure will strengthen over the state this weekend into Monday and lead to a warming trend and a downtrend in thunderstorm coverage. High pressure will then relocate from New Mexico to over the Great Basin and allow for an uptrend in daily rounds of storms going into the end of next week. && .DISCUSSION... A shortwave trough, currently over Nevada, will continue east today around the upper high circulation across Colorado and northern New Mexico and bring added forcing for an uptick in thunderstorm coverage. A few stronger storms are likely across the northeast plains late afternoon/early evening where more favorable shear profiles will reside. Otherwise, storms will be moving faster than yesterday, but locally heavy rainfall is still possible in an area extending northeast from the south central mountains to the northeast highlands/plains. The upper level high will shift east into New Mexico behind the exiting shortwave trough and strengthen through the weekend and into Monday, leading to a warming trend and a downtick in thunderstorm coverage. A backdoor cold front will slide into the northeast Monday and lead to an uptick in thunderstorms there. Rain chances will then trend up Tuesday through the remainder of the work-week as the upper level high relocates from New Mexico to the Great Basin, allowing moisture to work west across the state. A N-NE flow regime will prevail from Wednesday through Friday which should favor both the Albuquerque and Santa Fe Metros for more rain. 11 && .FIRE WEATHER... A potent shortwave will cross southern CO and far northern NM this afternoon and evening. Abundant low level moisture interacting with the shortwave will produce scattered to low-end numerous showers and thunderstorms across most of the region this afternoon through late tonight. Storm motion to the southeast and east will be 20 to 30 mph. Even though storms will be moving quickly, the high water content in the atmosphere will crate the potential for flash flooding with the greatest likelihood across burn scar areas. Slightly drier air behind the shortwave and increasing high pressure aloft will bring a decrease in thunderstorm coverage on Saturday and Sunday. This will result in isolated to low-end scattered thunderstorm activity, mainly in the higher terrain both days. High temperatures Saturday and Sunday will range from 2 to 8 degrees above normal. As the upper high moves westward over western NM and AZ Monday, a backdoor cold front will push across the eastern plains and central NM late in the day into the evening. Moisture will rebound strongly behind the cold front, and scattered showers and thunderstorms are expected to develop across eastern and central NM Monday afternoon and evening. Isolated to low-end scattered activity will develop across western NM Monday evening. The upper high will drift westward over AZ by mid week and northwestward across NV during the latter part of the week. Near to above average monsoonal moisture will remain in place across NM Tuesday through Friday with daily rounds of showers and thunderstorms. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 3, 4:53 AM MDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 453 AM MDT Fri Aug 3 2018 NMZ501>540-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 453 AM MDT Fri Aug 3 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today into the overnight. Rainfall could become locally heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. Isolated locations may receive up to 2 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph, mainly across eastern New Mexico. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are expected this weekend, mainly over the mountains. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. Isolated locations may receive up to 2 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Special weather statement, Aug 3, 2:12 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 212 PM MDT FRI AUG 3 2018 NMZ511-517-518-032045- Lower Chama River Valley-Santa Fe Metro Area-Jemez Mountains- 212 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOS ALAMOS AND NORTHWESTERN SANTA FE COUNTIES UNTIL 245 PM MDT... At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over White Rock, or 9 miles southeast of Los Alamos, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... White Rock, Pojoaque, Bandelier National Monument, Cuyamungue, Chupadero and San Ildefonso Pueblo. Accumulations of small hail on roads can create very slick and hazardous driving conditions. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3578 10627 3588 10624 3588 10591 3562 10599 TIME...MOT...LOC 2012Z 283DEG 12KT 3580 10619 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:03 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 117 min |
| Aug 2, 6:05 PM MDT | Special Weather Statement | ABQ | Taos | 25 min |
| Aug 2, 6:08 PM MDT | Special Weather Statement | ABQ | Mora | 37 min |
| Aug 2, 6:15 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 2 hr |
| Aug 2, 6:22 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 113 min |
| Aug 2, 7:22 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
| Aug 2, 8:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| Aug 2, 8:14 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Aug 2, 8:22 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 113 min |
| Aug 2, 8:27 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Aug 2, 8:46 PM MDT | Areal Flood Advisory | ABQ | Colfax | 119 min |
| Aug 2, 9:46 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Aug 2, 9:56 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Aug 2, 10:13 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 2 hr |
| Aug 3, 2:02 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Santa Fe | 118 min |
| Aug 3, 2:31 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 119 min |
| Aug 3, 2:42 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 93 min |
| Aug 3, 2:58 PM MDT | Areal Flood Advisory | ABQ | Taos | 2 hr |
| Aug 3, 3:27 PM MDT | Areal Flood Advisory | ABQ | Valencia | 93 min |
| Aug 3, 3:54 PM MDT | Special Weather Statement | ABQ | San Miguel | 36 min |
| Aug 3, 4:38 PM MDT | Special Weather Statement | ABQ | Curry | 37 min |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.